question-icon

How can nausea and vomiting after drinking and sometimes eating meals despite taking Omeprazole?

default
Posted on Mon, 28 Jan 2019
Question: Hello,
I was wondering if someone could give me their opinion on what's going on with me. I'll try to provide as much info as I can about my situation. A little over a month ago on a friday I had a incident where I was vomiting for nearly 9 hours throughout the night till the point I was only vomiting green vile. The previous day I did a lot of drinking (I'm a daily drinker), during around lunch time I ate a large meal. Few hours later I felt sick, but was able to continue working. Once I arrived home however I felt very nauseous and decided to lay down, which is when the vomiting began. I felt bloated, constipated, and nauseous, which I thought I was just experiencing food poisoning. On saturday I rested with only eating crackers and drinking water. Sunday came along and I went back to my old routine of things (drinking as well), and ended up nauseous throughout the night till I finally vomited in the morning. After that I went to see a doctor. My doctor said it was more than likely a stomach ulcer, she then prescribed me omeprazole and gave me a diet plan to follow as well as cut out alcohol entirely. Throughout this month I only cut down on drinking to (2-3 times a week), but maintained the food/water diet for the most part (chicken noodle soups, rice, ham and cheese sandwiches, crackers). Around the end of the month I ate a 12in sub around lunch time again, thinking I'd be okay with at least one decent meal. Once I arrived home I felt bloated and nauseous (no vomiting), I took anti-nauseous meds and felt better with no issues throughout the night. Days later I had a checkup with my doctor and told her I was still having slight symptoms of feeling nauseous a few hours later after I eat any meal. I was then told that I needed to cut alcohol out completely or the problem would persist, so my doctor upped the dosage and is giving me another month before the next checkup. I did drink twice days after the visit but since then I cut out alcohol completely. Thing is I still get slightly nauseated after drinking/eating. I feel like I'm not getting better or worse. Recently the past few days I've been feeling lightheaded and slightly nauseous after meals, and at this point I'm afraid that means something worse is happening. I'm still able to walk and stuff just fine, but I feel weaker after meals. I don't see the doctor for another 3 weeks, should I be worried about seeking immediate attention? Or is are these just minor side effects of a stomach ulcer? I would also like to note that since the first incident on friday, my urine and stool haven't showed any unusual colors. My urine remains clear when I stay hydrated and my stool appears a lighter color. I don't know whether I'm just over reacting about this, I just wanted to make sure the symptoms I'm getting aren't life threatening.
doctor
Answered by Dr. Ramesh Kumar (3 hours later)
Brief Answer:
Take an extra dose of Omeprazole during cheat diets.

Detailed Answer:

Hello,

Firstly, diagnosis of peptic ulcers is made by a test called endoscopy. It is not necessary that every person has ulcers, it could be gastritis also which means inflammation of the mucosal layer of stomach and duodenum.

However, as pain is related to eating junk and alcohol, it can be a gastric ulcer, however, an endoscopy should be done initially.

Immediate attention is not required. However, an endoscopy and a stool test should be done initially before putting you on regular therapy.

Many times these ulcers are associated with overlapping infection by a bacteria named H.pylori for which antibiotic treatment is given.

I would suggest you ask for an endoscopy from your gastroenterologist during the next meet. Till then follow a proper diet.

During cheat meals take an extra dose of Omeprazole.

Hope I was helpful.

Regards,
Dr. Ramesh Kumar
Gastroenterologist
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2844 Questions

premium_optimized

The User accepted the expert's answer

Share on
How can nausea and vomiting after drinking and sometimes eating meals despite taking Omeprazole?

Brief Answer: Take an extra dose of Omeprazole during cheat diets. Detailed Answer: Hello, Firstly, diagnosis of peptic ulcers is made by a test called endoscopy. It is not necessary that every person has ulcers, it could be gastritis also which means inflammation of the mucosal layer of stomach and duodenum. However, as pain is related to eating junk and alcohol, it can be a gastric ulcer, however, an endoscopy should be done initially. Immediate attention is not required. However, an endoscopy and a stool test should be done initially before putting you on regular therapy. Many times these ulcers are associated with overlapping infection by a bacteria named H.pylori for which antibiotic treatment is given. I would suggest you ask for an endoscopy from your gastroenterologist during the next meet. Till then follow a proper diet. During cheat meals take an extra dose of Omeprazole. Hope I was helpful. Regards, Dr. Ramesh Kumar Gastroenterologist